Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 57, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 13, 2001, 10:20 PM CDT for Knox County, Missouri. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 13, 2001, 10:20 PM CDT (03:20 UTC)
- Expired
- May 13, 2001, 11:00 PM CDT
- In force
- 40 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Knox County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 10:59 PM CDT | Thunderstorm Wind 55 E | Edina, MO | Local law enforcement reported utility lines down south of Edina. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1442 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 140320 SVRSTL MOC103-140400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1020 PM CDT SUN MAY 13 2001 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KNOX COUNTY IN NORTHEAST MISSOURI * UNTIL 1100 PM CDT * AT 1020 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GREENSBURG...MOVING SOUTH AT 25 MPH. * LOCATIONS IN THE PATH... EDINA PLEVNA NOVELTY BARING SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. DO NOT TAKE COVER UNDERNEATH TREES IF BOATING...GET OFF OF THE WATER AND MOVE TO A SAFE SHELTER NOW IF CAMPING...ABANDON TENTS FOR A STURDY STRUCTURE. AVOID LOW LYING AREAS...CREEK BEDS...AND LOW WATER CROSSINGS AS THESE CAN FLOOD QUICKY. LAT...LON 4033 9213 4030 9236 3996 9234 3996 9197
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:00 PM CDT, 7 hours 20 minutes earlier.
Area forecast discussion, May 13, 3:00 PM CDT, 7 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 300 PM CDT SUN MAY 13 2001 ELONGATED BAND OF SHRA/TSRA LCTD FM MID MO NWD CONTS TO REGENERATE OVR SC IA. THIS BAND OF PCPN OCCURING TO THE EAST OF THE SYNOPTIC SCALE WRMFNT AND IN A RGN OF MODEST LOW LVL POS THETAE ADVCTN AT THE NOSE OF THE ANTICYCLONICALLY CURVED LLJ. MDLS DON'T APPEAR TO HV THAT GREAT OF HANDLE ON THE SITN WITH EACH SHOWING A PIECE OR TWO OF THE PUZZLE. THEY ALL APPEAR TO BE A BIT FAST SHIFTING THIS WHOLE LOW LVL THETAE ADVCTN/WAA ZN TO THE EAST THIS EVENING. WL CARRY AT LEAST DECENT CHC POPS OR AREAL COVERAGE MENTION FOR ALL BUT MAYBE SRN SXNS OF THE CWFA. AFOREMENTIONED N/S ZN OF LOW LVL FRCG PROGGED TO BE OVR CNTRL IL BY 12Z MON AND THUS WL CONT WITH MRNG POPS TO THE EAST OF THE MS RVR. OTW SHUD SEE WRM FROPA OVR THESE LCTNS DURING THE MRNG HRS AND S TO SW PBL FLOW SPREAD EAST FROM WRN MO. THIS SHUD ALLOW FOR GOOD WRMG. MAV/FWC GUID TMPS ARE HARD TO ARGUE WITH AND HV BEEN FOLLOWED. WRM UP SHUD CONT INTO TUE AS HGTS RISE AND PATTERN FLATTENS OUT OVR MOST OF THE CONUS. QUESTION FOR TUE INTO WED IS WITH THE BACKDOOR FRONT. THE AVN HAS BEEN GETTING SLOWER EACH SUCCESSIVE RUN AND IS THE AGRESSOR BRINGING A FNT THRU ON TUE NGT...WHICH EVENTUALLY GOES STNRY OVR SRN SXNS WED MRNG. THE ETA ON THE OTR HAND IS NOT NEARLY AGRSV WITH A BACKDOOR FRONT...IF AT ALL. MUCH OF THE AVN ARRISES FM IT'S POTENT SHRTWV TROF DROPPING FM THE MIDWEST INTO THE WRN OH VLY IN THE TUE-WED TIME FRAME. THE PRVS FCST AND NCEP GUID BRINGS THE FNT TO STL VCNTY AND WL FOLLOW THIS COURSE ATTM. ONE THING WHICH LOOKS PRETTY GOOD IS A VERY WRM DAY ON TUE. DEEP W TO SW LOW TROP FLOW IS PERFECT FOR THE RGN WITH THE H85 TMPS CURRENTLY PROGGED. ALSO DRY GRND IN ALL BUT C/NE MO WL CREATE MORE FVRBL CONDS. FEEL ALL THE MOS GUID IS A TOO COOL AND WL CONSERVATIVELY BOOST MOST RNGS TO ARND 90. NOTE THE ETA 2M TMPS ARE IN THE L90S. IN THE EXTDD...THE BACKDOOR FNT SHUD PUSH BACK NWD INTO THURS. A PAC CDFNT WL THEN TRY TO MAKE IT THRU ON FRI AND MRF SUGGESTS IT MAY WAVER WITH MID LVL WAVE PASSAGES INTO THE WEEKEND. WL KP THE WEEKENpD DRY FOR NOW AS MDLS HV SHOWN NO CONSISTENT TRENDS IN OUTER PDS AS OF LATE. .STL...NONE. GLASS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 10:16 PM CDT | Flash Flood Warning | LSX | Knox, Lewis | 4 hr |
| May 13, 10:58 PM CDT | Severe Thunderstorm Warning | LSX | Knox | 47 min |
| May 13, 11:28 PM CDT | Severe Thunderstorm Warning | LSX | Shelby | 47 min |
| May 14, 12:56 AM CDT | Severe Thunderstorm Warning | LSX | Shelby | 49 min |
| May 14, 2:28 AM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 47 min |
| May 14, 3:44 AM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.